Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 25, NWS Corpus Christi, TX

September 28, 2017Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 28, 2017, 3:25 AM CDT for Duval County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2017, 3:25 AM CDT (08:25 UTC)
Expired
Sep 28, 2017, 5:30 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 103 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1722 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

612 
WGUS54 KCRP 280825
FFWCRP
TXC131-281030-
/O.NEW.KCRP.FF.W.0025.170928T0825Z-170928T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
325 AM CDT THU SEP 28 2017

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Northern Duval County in south central Texas...

* Until 530 AM CDT

* At 323 AM CDT, Doppler radar indicated persistent heavy rain 
  across the warned area. Up to two inches of rain have already 
  fallen this morning on already saturated soils...with an 
  additional one to two inches possible. This additional rainfall 
  will allow for another rise in water levels on area creeks and 
  streams and may also result in flooding of area roadways. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  San Diego, Freer, Seven Sisters and Rosita. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2785 9880 2806 9880 2806 9844 2774 9823
      2758 9823

$$

HART
2 follow-up statements
607 
WGUS74 KCRP 280935
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
435 AM CDT THU SEP 28 2017

TXC131-281030-
/O.CON.KCRP.FF.W.0025.000000T0000Z-170928T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-
435 AM CDT THU SEP 28 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHERN DUVAL COUNTY...

At 433 AM CDT, Doppler radar indicated heavy rain continued across 
the warned area. Up to two inches of rain have already fallen over a 
large area with isolated areas receiving three inches of rain. Flash 
flooding is expected to begin shortly if it has not already.

Some locations that will experience flooding include...
San Diego, Freer, Seven Sisters and Rosita. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2785 9880 2806 9880 2806 9844 2774 9823
      2758 9823

$$

HART
827 
WGUS74 KCRP 281022
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
522 AM CDT THU SEP 28 2017

TXC131-281031-
/O.EXP.KCRP.FF.W.0025.000000T0000Z-170928T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-
522 AM CDT THU SEP 28 2017

...THE FLASH FLOOD WARNING FOR NORTHERN DUVAL COUNTY WILL EXPIRE AT
530 AM CDT...

The widespread heavier rain have diminished. As such...significant 
and widespread flooding is no longer expected to pose a threat. 
However...please continue to heed any remaining road closures.

A new flash flood warning may be required if additional heavy 
rainfall redevelops across the area.

LAT...LON 2785 9880 2806 9880 2806 9844 2774 9823
      2758 9823

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 12:32 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 28, 12:32 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1232 AM CDT Thu Sep 28 2017

.DISCUSSION...Update for 06z Aviation.

&&

.AVIATION...Precip continues to be primary flight wx fcst
challenge. KLRD xpctd to have ongoing precip at start of TAF
period with VSBYs and CIGs likely bouncing b/w VFR/MVFR levels
depending upon how heavy RA becomes. Iso to Sct SHRA should be
vcnty KCRP/KALI for first few hrs of TAF period but possibly
dsptng by late in the night. Additional SHRA xpctd to dvlp by
late mrng vcnty KCRP/KALI (better chances at KALI) before precip
chances dspt by mid to late aftn. KLRD may get a lull in precip
late tonight thru mid mrng with additional SHRA dvlpng by late
mrng thru the aftn. KVCT likely to remain dry thru most of the TAF
period...although a few SHRA may approach the aerodrome by late
in the day as an upper level disturbance advects across the area.
Weak Erly sfc winds at KCRP/KLRD/KALI overnight and NErly at
KVCT...eventually becmg NNErly by late in the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  87  74  89  72  /  30  30  20  30  20
Victoria          73  87  72  88  68  /  20  40  30  40  10
Laredo            75  86  73  87  71  /  60  50  50  40  30
Alice             74  88  72  90  70  /  50  30  20  30  20
Rockport          76  87  76  88  74  /  20  30  20  20  20
Cotulla           72  86  72  88  69  /  60  40  50  30  20
Kingsville        75  89  73  91  72  /  40  30  20  30  20
Navy Corpus       79  87  77  88  76  /  20  30  20  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 AM CDT Thursday For the following
     zones: Duval...La Salle...McMullen...Webb.

GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, Sep 27, 2:50 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
250 PM CDT Wed Sep 27 2017

TXZ229>234-239>247-282000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
250 PM CDT Wed Sep 27 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Tonight

Scattered to numerous showers and isolated thunderstorms will be
possible across South Texas tonight. The heaviest rainfall
amounts are expected to occur across the Brush Country. A Flash
Flood Watch is in effect for Webb, La Salle, Duval and McMullen
Counties through tonight.

A moderate risk of rip currents will exist along Gulf-facing
beaches tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and isolated thunderstorms will be possible
Thursday and Friday. Isolated showers and thunderstorms could occur
over the region Saturday and again Monday into Tuesday.

A moderate risk of rip currents will exist along Gulf-facing
beaches again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-282000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
250 PM CDT Wed Sep 27 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Tonight

An isolated thunderstorm may occur tonight. Otherwise...no
hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and isolated thunderstorms will be possible
Thursday and Friday. Isolated showers and thunderstorms could occur
over the region Saturday and again Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/GH

In the hours before

Local storm report, Sep 28, 12:59 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1259 AM CDT THU SEP 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 S LAREDO              27.47N  99.48W
09/27/2017  M9.67 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       30 WSW FREER            27.72N  99.06W
09/27/2017  M9.10 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       24 ENE LAREDO           27.68N  99.13W
09/27/2017  M5.36 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       1 N LAREDO              27.56N  99.48W
09/27/2017  M5.18 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       12 SE VICTORIA          28.70N  96.84W
09/27/2017  M3.45 INCH       VICTORIA           TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       3 N LAREDO              27.58N  99.48W
09/27/2017  M5.36 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       LOMA ALTA               28.12N  98.51W
09/27/2017  M3.17 INCH       MCMULLEN           TX   CO-OP OBSERVER

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       5 NNW LAREDO            27.61N  99.51W
09/27/2017  M3.67 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

0700 AM     HEAVY RAIN       EL CENIZO               27.33N  99.50W
09/27/2017  M5.75 INCH       WEBB               TX   COCORAHS

            24 HR RAINFALL TOTAL

&&

EVENT NUMBER CRP1700309
EVENT NUMBER CRP1700310
EVENT NUMBER CRP1700311
EVENT NUMBER CRP1700312
EVENT NUMBER CRP1700313
EVENT NUMBER CRP1700314
EVENT NUMBER CRP1700315
EVENT NUMBER CRP1700316
EVENT NUMBER CRP1700317

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:47 PM CDTAreal Flood WarningCRPDuval, Jim Wells3 hr
Sep 28, 1:58 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Webb3 hr
Sep 28, 5:09 AM CDTAreal Flood AdvisoryCRPNueces66 min
Sep 28, 5:45 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Sep 28, 6:39 AM CDTAreal Flood AdvisoryCRPNueces51 min
Sep 28, 9:43 AM CDTRiver Flood WarningCRPMcMullen17 days
Sep 28, 5:15 PM CDTSpecial Weather StatementCRPDuval, Jim Wells45 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.